Neurologia.com es una comunidad de conocimiento alrededor de la neurología en habla hispana, compuesta por millones de profesionales, desde estudiantes a instituciones médicas o académicas. Esta comunidad se dota de diferentes herramientas de interrelación y difusión del conocimiento en neurociencia
Acute transverse myelitis secondary to hepatitis B vaccination
INTRODUCTION. Acute transverse myelitis is an inflammatory disorder. The pathogenesis is unclear, but the probable mechanism involves an autoimmune phenomenon. Possible causes included multiple sclerosis and parainfectious and postvaccinal events. Myelitis has rarely been reported secondary to vaccinations including hepatitis B. We present a case of acute myelitis, which seems secondary to the administration of the hepatitis B vaccine. CLINICAL CASE. A 15yearsold female presented with progressive numbness of the right arm and leg, with right leg weakness. Symptom began one week after receiving the first dose of the hepatitis B vaccine. Spinal cord magnetic resonance (MR) revealed a diffuse increased signal extending from C6 to D2. Cerebral MR and cerebrospinal fluid were normal. She was treated with high doses of methylprednisolone with a complete recovery of neurological functional. Repeat medullar cord MR was normal. There was no relapse during a four years follow up.